MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD ENDO CATCH II; LARYNGOSCOPE, ENDOSCOPE

DAVIS & GECK CARIBE LTD ENDO CATCH II; LARYNGOSCOPE, ENDOSCOPE
Model Number 173049
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laparoscopic right nephrectomy for a patient with a medical history of kidney cancer/tumor, the pouch bag tore during the removal of the kidney.Another pouch was used to retrieve the specimen and complete the case.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the plunger was pushed and flexible metal ring protruded without difficulty.It was reported that the pouch bag tore during the removal of the kidney.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if removal of specimen pouch is attempted through an inadequately sized removal site; there will be pressure exerted on the specimen pouch, usually in the distal end, where there will be stretching and deforming of the specimen pouch until it subsequently rips under tension.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: ensure that the metal ring is retracted completely into the instrument prior to removal through the trocar sleeve.Do not attempt to pull pouch through the trocar sleeve or shaft of instrument.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the pull string was cinched at the base of the pouch.The pull was attached to the handle.Device was returned with metal ring fully deployed.The specimen pouch had partially separated.Functional testing noted that the plunger was pulled and the metal ring retracted completely into the shaft of the instrument without difficulty.Plunger was pushed and flexible metal ring protruded without difficulty.It was reported that the bag was torn.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The issue may occur if removal of specimen pouch was attempted through an inadequately sized removal site; there will be pressure exerted on the specimen pouch, usually in the distal end, where there will be stretching and deforming of the specimen pouch until it subsequently rips under tension.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: ensure that the metal ring is retracted completely into the instrument prior to removal through the trocar sleeve.Do not attempt to pull pouch through the trocar sleeve or shaft of instrument.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO CATCH II
Common Device Name
LARYNGOSCOPE, ENDOSCOPE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22646701
Report Number9612501-2025-02068
Device Sequence Number8609838
Product Code GCI
UDI-Device Identifier10884523000948
UDI-Public(01)10884523000948(17)290228(10)J4C3268HY
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K922123
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number173049
Device Catalogue Number173049
Device Lot NumberJ4C3268HY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer10/01/2025
10/24/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date10/03/2025
10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale